Texas, 2004

Tornado in Texas, November 16, 2004

November 16, 2004 · NWS EWX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 16, 2:30 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 16, 2:30 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CST TUE NOV 16 2004

.DISCUSSION...
CURRENT ANALYSIS HAS SURFACE LOW MOVING UP THE RIO GRANDE PLAINS
INTO THE WESTERN SECTIONS OF THE TEXAS HILL COUNTRY. UPPER LEVEL LOW
OVER MEXICO DRIFTING NORTHEAST. THE ONGOING CONVECTIVE WEATHER
OCCURRING OVER SOUTH CENTRAL TEXAS IS ASSOCIATED WITH THESE TWO
SYSTEMS. DUE TO THE SLOW MOVEMENT OF THE UPPER LEVEL LOW...SHOWERS
AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH WEDNESDAY
BEFORE ENDING FROM THE WEST EARLY THURSDAY. THE FLASH FLOOD WATCH IN
EFFECT THROUGH 4PM WEDNESDAY WILL MOST LIKELY BE EXTENDED INTO
WEDNESDAY NIGHT...BUT TO WHAT EXTENT AND COUNTIES EFFECTED WILL BE
DETERMINED ON WEDNESDAY.

MODEL GUIDANCE....
THE ETA AND GFS ARE SIMILAR IN SOLUTIONS WITH UPPER LOW MOVING
NORTHEAST. MODELS DIFFER ON RAINFALL AMOUNTS AND TIMING. THE GFS
STILL REMAINS THE SLOWEST AND FURTHEST SOUTH. BUT IN EITHER CASE...
RAINFALL FOR THE FORECAST WARNING AREA REMAINS A GOOD BET THROUGH
WEDNESDAY INTO WEDNESDAY NIGHT WITH CLEARING FROM THE WEST.

FOR THIS REMAINDER OF THE WORKWEEK...RAIN CONTINUED INTO WEDNESDAY
NIGHT BEFORE ENDING FROM THE WEST WEDNESDAY NIGHT INTO THURSDAY.
PARTLY CLOUDY SKIES FRIDAY WITH CLOUDS RETURNING SATURDAY AS A COLD
FRONT MOVES INTO TEXAS. TEMPERATURES OVER THE NEXT FEW PERIODS WILL
REMAIN CLOSE TO PERSISTENCE WITH HIGHS IN THE 70S AND LOWS RANGING
IN THE 50S ACROSS THE HILL COUNTRY AND IN THE 60S ELSEWHERE.
TOWARDS THE WEEKEND...LOOK FOR TEMPERATURES TO FALL A CATEGORY OR
TWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  73  58  73 /  90  80  60  10
AUSTIN BERGSTROM INTL AIRPORT  64  74  59  75 /  90  80  60  10
DEL RIO INTL AIRPORT           62  74  58  76 /  90  50  30   0
SAN ANTONIO INTL AIRPORT       65  74  59  75 /  90  80  60   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH
FLOODING IN EFFECT THROUGH WEDNESDAY AFTERNOON.

&&
Hazardous weather outlook, Nov 16, 5:37 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CST TUE NOV 16 2004

TXZ171>173-183>194-202>209-217>225-228-171200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
537 AM CST TUE NOV 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH TUESDAY NIGHT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG THE RIO
GRANDE VALLEY AND SPREAD EAST ACROSS THE TEXAS HILL COUNTRY TUESDAY
NIGHT. HEAVY RAIN WILL BE THE MAIN THREAT...BUT SOME STORMS MAY ALSO
BECOME SEVERE. FLASH FLOODING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
SHOWERS AND THUNDERSTORMS WILL PREVAIL ALONG THE INTERSTATE 35
CORRIDOR WEDNESDAY MORNING AND MOVE EAST OUT OF SOUTH CENTRAL TEXAS
WEDNESDAY AFTERNOON. THE MAIN THREAT WILL AGAIN BE HEAVY RAIN...BUT
SOME STORMS COULD BECOME SEVERE AS WELL. FLASH FLOODING IS EXPECTED
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE TUESDAY INTO WEDNESDAY.

In the hours before

Local storm report, Nov 16, 12:26 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CST TUE NOV 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1224 PM     FLOOD            CAMP WOOD               29.67N 100.01W
11/16/2004                   REAL               TX   LAW ENFORCEMENT

            HIGHWAY 55 IS CLOSED DUE TO WATER OVER THE ROAD.

1224 PM     FLOOD            UVALDE                  29.22N 99.78W
11/16/2004                   UVALDE             TX   LAW ENFORCEMENT

            SEVERAL ROADS IN UVALDE ARE CLOSED DUE TO HIGH WATER.

&&

PM
Local storm report, Nov 16, 2:37 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST TUE NOV 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
11/16/2004                   VAL VERDE          TX   TRAINED SPOTTER

            BARRICADES UP ON SEVERAL LOW WATER CROSSINGS.

&&

DC
Local storm report, Nov 16, 3:59 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CST TUE NOV 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
11/16/2004                   KINNEY             TX   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED COUNTYWIDE.

&&

DC
Special weather statement, Nov 16, 4:43 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 PM CST TUE NOV 16 2004

TXZ171>173-186>194-204>209-219>225-170200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-
LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON-
443 PM CST TUE NOV 16 2004

...BRIEF FUNNEL CLOUDS POSSIBLE ACROSS SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY LATE THIS AFTERNOON AND EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY THE REMAINDER OF THIS AFTERNOON
INTO THE EVENING HOURS. DUE TO LOWER LEVEL WIND PROFILES...FUNNEL
CLOUDS MAY DEVELOP...HOWEVER...THEY WILL BE SHORT-LIVED. THERE IS A
SLIGHT CHANCE THEY MAY TOUCHDOWN BRIEFLY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The Austin/San Antonio radar (KEWX), 67 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Travis

When
November 16, 4:52 PM CST to 4:58 PM CST
Where
Travis County, 1 mi W of Beecaves
Rating
F0
Path length
0.5 mi
Path width
100 yd
Reported by
BROADCAST MEDIA
Coordinates
30.300, -97.967

A small tornado was observed just west of the intersection of Loop 360 and FM2244 near Bee Cave. The tornado struck in a wooded area and damaged several trees before lifting and dissipating.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428945.